Tornadoes · United States · Arkansas · 2013
EF1 tornado, Crossett, Arkansas, April 18, 2013
This EF1 tornado ran 4.3 miles across Ashley County on April 18, 2013, touching down at 3:08 PM CDT and reaching 150 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 18, 2013
- Touchdown
- 3:08 PM CDT (20:08 UTC)
- Lifted
- 3:14 PM CDT (20:14 UTC)
- On the ground
- 6 minutes
- Path length
- 4.3 miles (6.8 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Ashley County
- Touchdown point
- 33.043, -91.970
- Lift-off point
- 33.089, -91.921
- Record number
- 1304181408-01
The damage survey
6 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.
- few trees and limbs snapped.
- few trees snapped uprooted
- several large pines and few hardwoods snapped and uprooted
- number of trees snapped and uprooted especially just SW
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Gusty southerly winds blew for several days ahead of the cold front that pushed across the Arklamiss region during the afternoon and evening of April 18, 2013. The persistent feed of moist air from the Gulf produced a warm and humid air mass that resulted in afternoon temperatures well above normal, topping out in the 80s across the forecast area Thursday afternoon. Warmer air aloft produced an atmospheric cap that prohibited thunderstorm development well ahead of the front. As a result, a squall line of severe convection developed in the vicinity of the cold front and moved across the Delta region. Much of the damage associated with the squall line was produced by two intense severe storms. The first storm moved across Ashley and Chicot Counties in southeast Arkansas during mid afternoon before tracking across Washington County in northwest Mississippi. The first storm produced an EF-1 tornado near Crossett, AR. The second storm moved across northeast Louisiana into the Mississippi Delta region, producing an EF-1 tornado near Sondheimer, Louisiana and another tornado in Nitta Yuma, Mississippi. In addition to tornadoes, severe storms along the squall line downed trees and power lines and produced golf ball sized hail. ||The squall line began to weaken as it continued across the Mississippi Delta, pulling away from the associated low pressure system and moving into a region where the air mass was more stable. Storms that remained in the remnants of the line progressed to the east, briefly strengthening as they crossed northeast Mississippi. Sporadic down burst winds continued, bringing down trees and power lines near Yazoo City and at Sturgis in Oktibbeha County.
The tornado started along County Road 229 about six miles south of Crossett. It moved east-northeast to northeast, crossing Highway 133 near the intersection with County Road 5. Several large trees were downed across Highway 133 at this point. The tornado continued northeast, and reached its maximum intensity near the intersection of County Road 5E and County Road 4. Here a number of hardwood and softwood trees were snapped and uprooted. The tornado turned more north-northeast and appeared to dissipate as it was crossing Arkansas Trace Road about four miles southeast of Crossett. Maximum wind speeds were estimated at 90 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Apr 18, 1:55 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 18, 1:55 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT THU APR 18 2013
.UPDATE...SENT OUT UPDATED ZONES TO INCLUDE MENTION OF NEW TORNADO
WATCH NUMBER 126 IN EFFECT THROUGH 11 PM THIS EVENING FOR MUCH OF
FORECAST AREA (AT LEAST WEST OF A COLUMBUS...TO NEWTON...TO COLUMBIA
LINE). RISK FOR TORNADOES CURRENTLY DEEMED HIGHEST NORTH OF I-20 IN
THE WATCH AREA BUT OF COURSE CANNOT BE RULED OUT ANYWHERE IN THE
WATCH AREA. FULL PACKAGE UPDATE WILL BE COMING IN THE NEAR FUTURE.
/BB/
&&
.PREV DISCUSSION... /ISSUED 430 AM CDT THU APR 18 2013/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT...BIGGEST CHANGE FROM LAST
NIGHT'S THINKING CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY IS
THE POTENTIAL FOR A WEAKER AND EARLIER DISSIPATING CAP. THIS MAY
ALLOW FOR DEVELOPMENT OF DISCRETE CELLS EARLIER THIS AFTERNOON AND
AHEAD OF THE MAIN SQUALL LINE WHICH IS STILL SLATED OVER OUR
NORTHWEST ZONES BY EARLY EVENING.
WATER VAPOR IMAGERY/RUC ANALYSIS HAS A RATHER AMPLIFIED TROUGH OVER
THE CENTRAL PLAINS THAT IS EXPECTED TO FURTHER DEEPEN TODAY AS IT
SHIFTS EAST AND DEEPEN A SURFACE LOW NEAR THE GREAT LAKES REGION
THAT WILL SEND A STRONG COLD FRONT ACROSS OUR CWA TONIGHT. REGIONAL
RADARS ARE ALREADY LIT UP THIS MORNING WITH A LONG LINE OF STORMS
ALONG THE COLD FRONT EXTENDING FROM CENTRAL TEXAS NORTHEAST TO
THE GREAT LAKES. THIS LINE OF STORMS IS EXPECTED TO INTENSIFY TODAY
DURING PRIME HEATING AND MOVE INTO OUR NORTHWEST ZONES LATE THIS
AFTERNOON OR EARLY EVENING. THE EXPECTED ENVIRONMENT OVER OUR AREA
AHEAD OF THE APPROACHING SQUALL LINE HAS CHANGED LITTLE INCLUDING
SURFACE DEWPOINTS IN THE UPPER 60S TO NEAR 70 DEGREES...MLCAPES
AROUND 1000J/KG...0-6KM BULK SHEAR 40-50KTS AND 0-3KM SRH 200-400
M2/S2. THE LATEST OUTLOOK FROM THE STORM PREDICTION CENTER PLACES
THE AREA NORTH OF I-20 IN A MODERATE RISK OF SEVERE WEATHER WITH
HATCHED SHADING WARNING OF POTENTIAL FOR STRONG TORNADOES AND/OR
WIND GUSTS UP TO 80 MPH. THE AREA ALONG AND SOUTH OF INTERSTATE 20
STILL HAS A CONSIDERABLE RISK FOR SEVERE WEATHER ALTHOUGH THE
POTENTIAL FOR SIGNIFICANT WINDS OR STRONG TORNADOES IS LOWER THAN
IN THE MODERATE RISK.
THE MAIN RISK FOR SEVERE WEATHER TODAY WILL COME WITH THE SQUALL
LINE PRIMARILY IN THE FORM OF WIDESPREAD WIND DAMAGE AND TORNADOES.
HAIL AND LOCALLY HEAVY RAIN WILL BE SECONDARY THREATS. HOWEVER...ANY
DISCRETE CELLS THAT DEVELOP AHEAD OF THE SQUALL LINE COULD PRODUCE
TORNADOES...SOME OF WHICH COULD BE STRONG ESPECIALLY IN THE NORTH.
THIS TIMING OF THE LINE HAS CHANGED LITTLE...MOVING INTO THE
NORTHWEST DELTA 4-6 PM...NEAR NATCHEZ TRACE CORRIDOR BY MIDNIGHT AND
MOVING SOUTHEAST OF OUR CWA BEFORE 6 AM. STRONG SOUTHERLY WINDS
TODAY AHEAD OF THE APPROACHING SYSTEM WILL MAKE FOR WINDY CONDITIONS
ACROSS THE NORTHWEST AND BREEZY CONDITIONS ELSEWHERE. A WIND
ADVISORY REMAINS IN EFFECT TODAY NORTHWEST OF A LINE FROM WINNSBORO
LOUISIANA TO YAZOO CITY AND GRENADA MISSISSIPPI.
THERE MAY BE SOME POST FRONTAL PRECIPITATION ACROSS OUR SOUTHEAST
FRIDAY MORNING THAT WILL END BY NOON. OTHERWISE...MUCH COOLER AND
DRIER AIR WILL MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD
FRONT. DEW POINTS WILL BE KNOCKED DOWN FROM THE UPPER 60S AHEAD OF
THE FRONT TO THE 40S IN ITS WAKE. THE SUN SHOULD BREAK OUT ACROSS
THE WHOLE AREA BY FRIDAY AFTERNOON BUT BREEZY WEST TO NORTHWEST
WINDS WILL HOLD TEMPERATURES TO THE LOW TO MID 60S AT MOST SITES.
THE MAIN UPPER LEVEL TROUGH AXIS WILL SWING ACROSS THE CWA FRIDAY
NIGHT AS THE SURFACE HIGH FROM THE SOUTHERN PLAINS MOVES EAST OVER
OUR AREA. THIS WILL CONTRIBUTE TO SATURDAY MORNING TEMPERATURES
BEING THE COLDEST OF THE FORECAST PERIOD. MOST SITES WILL BOTTOM OUT
IN THE 30S AND PATCHY FROST WILL BE POSSIBLE IN THE NORMALLY COLDER
LOCATIONS. /22/
LONG TERM...SATURDAY THROUGH THURSDAY...WE WILL GET COOLER
CONDITIONS FOR THE UPCOMING WEEKEND WITH DRY WEATHER THROUGH SUNDAY
MORNING. A BROAD UPPER TROUGH WILL BE ACROSS THE REGION THROUGH THE
WEEKEND. THE SURFACE HIGH OVER THE REGION SATURDAY WILL WILL MOVE
EAST THROUGH SUNDAY. COOLER THAN NORMAL LOW TEMPERATURES SATURDAY
WILL LAST THROUGH MONDAY MORNING. BY EARLY NEXT WEEK A STORM SYSTEM
WILL BE MOVING OVER THE ROCKIES. THE EURO AND THE GFS HAVE SOME
TIMING DIFFERENCES AS THIS UPPER TROUGH MOVES TOWARD THE ARKLAMISS
REGION. BOTH MODELS AMPLIFY THIS UPPER TROUGH OVER THE PLAINS ON
TUESDAY. THE GFS BRINGS IN THE RAIN FASTER ON MONDAY EVENING FROM
THE WEST...WHILE THE EURO WAS SLOWER. OPTED TO GO AFTER THE SLOWER
EURO SOLUTION. THE EURO BRINGS IN CONVECTIVE RAIN CHANCES FOR
TUESDAY THROUGH WEDNESDAY MORNING...FOLLOWED BY SOME POST FRONTAL
SHOWERS UNTIL EARLY WEDNESDAY EVENING. THE ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE REGION ON LATE TUESDAY INTO WEDNESDAY
MORNING.THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR A FEW STRONG
TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM...BUT WILL HOLD OFF
MENTIONING IT IN THE HWO AS WE FOCUS ON THE FIRST STORM SYSTEM.
UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION ON THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE PLAINS. AS FAR AS TEMPS ARE CONCERN WILL
WITH A BLEND OF MAV GMOS AND ENSEMBLE GUIDANCE. ON POPS MADE SOME
ADJUSTMENTS TO EURO GUIDANCE./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 53 62 39 / 24 100 12 4
MERIDIAN 86 57 65 38 / 16 100 21 4
VICKSBURG 84 51 64 36 / 65 100 9 4
HATTIESBURG 88 59 66 39 / 15 100 47 4
NATCHEZ 84 48 61 38 / 41 100 10 4
GREENVILLE 82 47 61 38 / 94 100 5 4
GREENWOOD 84 49 62 36 / 59 100 8 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>028-034>036-040>042.
LA...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023.
AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Apr 18, 11:55 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1155 AM CDT THU APR 18 2013 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-191700- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 1155 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL PORTIONS OF MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING AS A POTENT SQUALL LINE AND POTENTIAL SEVERE STORMS AHEAD OF THE LINE MOVE INTO A UNSTABLE AND SHEARED AIR MASS THAT WILL BE IN PLACE OVER THE ARKLAMISS DELTA. THE LIKELIHOOD OF HAZARDOUS WEATHER IS HIGH AND SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS FROM 60 TO 80 MPH...AND TORNADOES. THE POSSIBILITY OF AT LEAST A FEW STRONG TORNADOES EXISTS. QUARTER SIZED HAIL AND HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A QUICK INCH TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 4PM TO 9PM. IN ADDITION...STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS ACROSS THE AREA FROM LATE MORNING THROUGH THE AFTERNOON HOURS AHEAD OF THE APPROACHING SQUALL LINE. EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 30 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND EVENING. LAZ024>026-MSZ029>033-037>039-043>061-191700- CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 1155 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS OF SOUTHWEST...CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE LIKELY THIS EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 20...AS A POTENT SQUALL LINE SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS OF 60 TO 70 MPH. AT LEAST A FEW TORNADOES WILL BE POSSIBLE. QUARTER SIZED HAIL AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. THE GREATER RISK OF THESE SEVERE WEATHER HAZARDS WILL BE ALONG AND NORTH OF INTERSTATE 20 BUT SEVERE WEATHER WILL STILL BE POSSIBLE SOUTH ALSO. A QUICK INCH TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 3PM TO 8PM ACROSS PORTIONS OF NORTHEAST LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. THE TIME FRAME FOR THE INTERSTATE 55 CORRIDOR WILL BE BETWEEN 7PM TO MIDNIGHT AND FAR EAST AND SOUTHEAST MISSISSIPPI BETWEEN 11PM AND 4AM FRIDAY MORNING. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS ACROSS THE AREA THURSDAY DURING THE LATE MORNING THROUGH THE AFTERNOON HOURS. EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND EVENING. MSZ062>066-072>074-191700- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 1155 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE POSSIBLE LATE TONIGHT INTO EARLY FRIDAY MORNING AS A POTENT SQUALL LINE SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. ONE OR TWO TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. A QUICK INCH TO AN INCH AND A HALF IN A VERY SHORT TIME FRAME MAY LEAD TO MINOR FLOODING ISSUES. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. THE TIME FRAME FOR SEVERE WEATHER HAZARDS WILL BE FROM 12AM TO 4AM FRIDAY MORNING. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY CONDITIONS ACROSS THE AREA LATE THIS MORNING THROUGH THE AFTERNOON HOURS. EXPECT SUSTAINED WINDS FROM THE SOUTH TO SOUTHEAST AROUND 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN/22
The surface observations
Bastrop (BQP), 35 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 190 km away, was scanning. The volume nearest the touchdown began at 20:06 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2013 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are
The other tornadoes of April 18, 2013
13 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 18 | 1:07 AM CDT | EF1 | Mayes, OK | 3.5 | 350 | 2 | $750,000 | |
| April 18 | 1:30 AM CDT | EF2 | Delaware, OK | 8.0 | 800 | $400,000 | ||
| April 18 | 8:36 AM CDT | EF0 | Ford, IL | 0.6 | 20 | $15,000 | ||
| April 18 | 4:38 PM CDT | EF0 | Chicot, AR | 0.5 | 50 | |||
| April 18 | 5:03 PM CDT | EF1 | Issaquena, MS | 2.0 | 50 | $25,000 | ||
| April 18 | 5:09 PM CDT | EF0 | Washington, MS | 0.3 | 50 | |||
| April 18 | 5:19 PM CDT | EF1 | East Carroll Parish, LA | 2.9 | 75 | $50,000 | ||
| April 18 | 5:21 PM CDT | EF0 | Sharkey, MS | 1.6 | 50 | |||
| April 18 | 5:23 PM CDT | EF0 | Madison Parish, LA | 0.4 | 50 | |||
| April 18 | 5:29 PM CDT | EF0 | Sharkey, MS | 0.3 | 25 | $5,000 | ||
| April 18 | 8:24 PM CDT | EF0 | Graves, KY | 0.3 | 100 | $10,000 | ||
| April 18 | 8:31 PM CDT | EF0 | Graves, KY | 3.2 | 100 | $3,000 | ||
| April 18 | 8:54 PM CDT | EF0 | Marshall, KY | 3.6 | 150 | $43,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.